Type-2 fuzzy alpha-cuts

Hamrawi, Hussam, Coupland, Simon and John, Robert (2017) Type-2 fuzzy alpha-cuts. IEEE Transactions on Fuzzy Systems, 25 (3). pp. 682-692. ISSN 1941-0034

Full text not available from this repository.


Type-2 fuzzy logic systems make use of type-2 fuzzy sets. To be able to deliver useful type-2 fuzzy logic applications we need to be able to perform meaningful operations on these sets. These operations should also be practically tractable. However, type-2 fuzzy sets suffer the shortcoming of being complex by definition. Indeed, the third dimension, which is the source of extra parameters, is in itself the origin of extra computational cost. The quest for a representation that allow practical systems to be implemented is the motivation for our work. In this paper we define the alpha-cut decomposition theorem for type- 2 fuzzy sets which is a new representation analogous to the alpha-cut representation of type-1 fuzzy sets and the extension principle. We show that this new decomposition theorem forms a methodology for extending mathematical concepts from crisp sets to type-2 fuzzy sets directly. In the process of developing this theory we also define a generalisation that allows us to extend operations from interval type-2 fuzzy sets or interval valued fuzzy sets to type-2 fuzzy sets. These results will allow for the more applications of type-2 fuzzy sets by expiating the parallelism that the research here affords.

Item Type: Article
RIS ID: https://nottingham-repository.worktribe.com/output/863797
Schools/Departments: University of Nottingham, UK > Faculty of Science > School of Computer Science
Identification Number: https://doi.org/10.1109/TFUZZ.2016.2574914
Depositing User: John, Professor Robert
Date Deposited: 26 Apr 2016 14:06
Last Modified: 04 May 2020 18:48
URI: https://eprints.nottingham.ac.uk/id/eprint/32981

Actions (Archive Staff Only)

Edit View Edit View